Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 161, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 28, 2013, 12:23 AM CDT for Morgan County, Missouri. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2013, 12:23 AM CDT (05:23 UTC)
- Expired
- Jun 28, 2013, 1:15 AM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 130 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 12:50 AM CDT | TSTM WND GST 68 | Stover, MO | FOUR INCH DIAMETER TREE LIMBS REPORTED DOWN. |
| Jun 28, 1:01 AM CDT | TSTM WND DMG | 1 N Gravois Mills, MO | TREES BLOCKING SOUTH BOUND LANE 1 MILE NORTH OF GRAVIOS MILLS ON HWY. |
| Jun 28, 1:08 AM CDT | TSTM WND GST 70 | Laurie, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 12:09 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3692 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
368
WUUS53 KSGF 280523
SVRSGF
MOC141-280615-
/O.NEW.KSGF.SV.W.0161.130628T0523Z-130628T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1223 AM CDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORGAN COUNTY IN CENTRAL MISSOURI...
* UNTIL 115 AM CDT
* AT 1222 AM CDT...SEVERE THUNDERSTORMS WERE APPROACHING NORTHWEST
MORGAN COUNTY...AND MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
LAURIE...STOVER AND VERSAILLES.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3869 9284 3860 9283 3843 9262 3835 9264
3834 9269 3822 9270 3822 9274 3819 9277
3819 9294 3823 9295 3819 9301 3820 9302
3822 9299 3827 9304 3827 9308 3868 9307
3870 9305
TIME...MOT...LOC 0523Z 280DEG 35KT 3869 9311 3839 9326
HAIL...<.75IN
WIND...70MPH
$$
CRAMER2 follow-up statements
816
WWUS53 KSGF 280544
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1244 AM CDT FRI JUN 28 2013
MOC141-280615-
/O.CON.KSGF.SV.W.0161.000000T0000Z-130628T0615Z/
MORGAN MO-
1244 AM CDT FRI JUN 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MORGAN COUNTY
UNTIL 115 AM CDT...
AT 1240 AM CDT...SEVERE THUNDERSTORMS APPROACHING WESTERN MORGAN
COUNTY...AND MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LAURIE...STOVER AND VERSAILLES.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3869 9284 3860 9283 3843 9262 3835 9264
3834 9269 3822 9270 3822 9274 3819 9277
3819 9294 3823 9295 3819 9301 3820 9302
3822 9299 3827 9304 3827 9308 3868 9307
3870 9305
TIME...MOT...LOC 0544Z 280DEG 35KT 3864 9302 3836 9302
HAIL...<.75IN
WIND...70MPH
$$
CRAMER068
WWUS53 KSGF 280618
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
118 AM CDT FRI JUN 28 2013
MOC141-280628-
/O.EXP.KSGF.SV.W.0161.000000T0000Z-130628T0615Z/
MORGAN MO-
118 AM CDT FRI JUN 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR MORGAN COUNTY HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3869 9284 3860 9283 3843 9262 3835 9264
3834 9269 3822 9270 3822 9274 3819 9277
3819 9294 3823 9295 3819 9301 3820 9302
3822 9299 3827 9304 3827 9308 3868 9307
3870 9305
TIME...MOT...LOC 0544Z 280DEG 35KT 3864 9302 3836 9302
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:14 AM CDT, 9 minutes earlier.
Area forecast discussion, Jun 28, 12:14 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1214 AM CDT FRI JUN 28 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 330 PM CDT THU JUN 27 2013 WARM AND HUMID CONDITIONS ARE OCCURRING ACROSS THE REGION THIS AFTERNOON. TEMPERATURES ARE GENERALLY IN THE LOWER TO MIDDLE 90S WITH HEAT INDEX VALUES IN THE 100 TO 109 RANGE...WITH THE HIGHEST READINGS OCCURRING ALONG AND SOUTHWEST OF AN OSCEOLA TO SPRINGFIELD TO ALTON MISSOURI LINE. THESE CONDITIONS WILL PERSIST THROUGH THE REMINDER OF THE AFTERNOON HOURS INTO EARLY THIS EVENING. WILL KEEP THE HEAT ADVISORY GOING AS IS UNTIL 8 PM FOR THESE LOCATIONS. AN OUTFLOW BOUNDARY THAT DEVELOPED WITH CONVECTION ACROSS NORTHERN MISSOURI THIS MORNING IS CURRENTLY PUSHING SOUTH ACROSS THE AREA THIS AFTERNOON. THE AREA REMAINS FAIRLY CAPPED DUE TO A WARM AIRMASS...AND VERY LITTLE DEVELOPMENT HAS OCCURRED ON THIS BOUNDARY. A FEW ISOLATED STORMS HAVE BEEN ABLE TO DEVELOP ACROSS CENTRAL MISSOURI AND MAY REMAIN POSSIBLE ACROSS THE EASTERN OZARKS THIS AFTERNOON AS THE OUTFLOW PUSHES SOUTH...THOUGH MOST LOCATIONS SHOULD REMAIN DRY. A SURFACE FRONT IS CURRENTLY LOCATED ACROSS NORTHERN AND WESTERN KANSAS THIS AFTERNOON AND STORMS ARE BEGINNING TO DEVELOP ON THIS BOUNDARY. THIS TREND WILL CONTINUE THIS AFTERNOON AND THESE STORMS WILL FORM INTO A LINE LATER THIS AFTERNOON AND WILL ACCELERATE TO THE SOUTHEAST TOWARDS THE AREA THIS EVENING...EXITING THE AREA OVERNIGHT. LOCATIONS WITH THE BETTER POTENTIAL TO BE AFFECTED BY THIS ACTIVITY WILL BE FARTHER TO THE WEST...GENERALLY ALONG AND WEST OF HIGHWAY 65. THERE ARE MORE QUESTIONS HOW FAR EAST OF HIGHWAY 65 THIS ACTIVITY CAN MAKE IT....THOUGH THUNDERSTORMS ARE STILL POSSIBLE EAST OF HIGHWAY 65 THIS EVENING INTO THE OVERNIGHT HOURS. THE FORCING ALONG THE FRONT/COLD POOL THAT DEVELOPS FROM THE STORMS ACROSS KANSAS SHOULD BE ENOUGH TO BREAK THE CAP ACROSS THE AREA AND WITH STRONG THETA-E DIFFERENCE AND A VERY UNSTABLE AIRMASS WILL RESULT IN A STRONG DAMAGING WIND RISK WITH WINDS IN EXCESS OF 70 TO 80 MPH LIKELY ALONG THIS LINE WITH THE BEST POTENTIAL FOR WINDS THAT STRONG BEING WEST OF INTERSTATE 49. THERE IS A HAIL RISK...BUT WITH THESE STORMS EXPECTED TO BE LINEAR IN NATURE THIS POTENTIAL IS MORE LIMITED WITH GENERALLY UP TO QUARTERS POSSIBLE. TIMING OF THIS AREA WILL GENERALLY BE BETWEEN 7 AND 10 PM ALONG AND WEST OF THE INTERSTATE 49 CORRIDOR AND BETWEEN 8 AND MIDNIGHT WEST OF HIGHWAY 65. THERE ARE MORE QUESTIONS IF THIS LINE OF STORMS CAN MAKE IT EAST OF HIGHWAY 65...AND WILL HAVE TO SEE EXACTLY WHERE THIS LINE SETS UP ACROSS KANSAS. FRIDAY SHOULD GENERALLY BE DRY...THOUGH AN ISOLATED AFTERNOON THUNDERSTORM MAY BE POSSIBLE IF ENOUGH INSTABILITY CAN DEVELOP... THOUGH THIS POTENTIAL LOOKS REALLY LIMITED. TEMPERATURES WILL BE COOLER ON FRIDAY THAN TODAY...BUT HIGHS WILL STILL TOP OUT IN THE UPPER 80S TO THE LOWER 90S. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 330 PM CDT THU JUN 27 2013 AN UPPER LEVEL LOW WILL BUILD SOUTHWEST OUT OF THE GREAT LAKES REGION OVER THE CENTRAL U.S. THIS WEEKEND THROUGH MUCH OF NEXT WEEK. THIS WILL PUSH THE UPPER LEVEL RIDGE AND HOT AND MUGGY CONDITIONS BACK TO THE WEST AND ALLOW A COOLER AIRMASS TO SPREAD INTO THE REGION. HIGHS THIS WEEKEND THROUGH NEXT WEEK WILL GENERALLY BE IN THE UPPER 70S TO THE MIDDLE 80S EACH AFTERNOON AS LOWS DROP INTO THE LOWER TO MIDDLE 60S EACH NIGHT. THERE COULD BE PERIODS OF SHOWERS AND THUNDERSTORMS AT TIMES AS THE UPPER LEVEL LOW REMAINS OVER THE REGION BUT NO SEVERE WEATHER OR WASH OUT IS EXPECTED. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1204 AM CDT FRI JUN 28 2013 CONVECTION THAT WAS DEVELOPING DURING THE EVENING OVER EASTERN KANSAS IS FINALLY ON THE MOVE. ANTICIPATE CONVECTION WITHIN THE AERODROME AREAS THROUGH ABOUT 10-11Z. COULD SEE SOME STRONG WINDS AND OCCASIONAL MVFR CONDITIONS AS THE STORMS MOVE ACROSS THE AERODROMES. ONCE THE CONVECTION PASSES...VFR CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE TAF FORECAST PERIOD. WINDS WILL BECOME GUSTY DURING THE AFTERNOON HOURS BUT DIMINISH TOWARDS 00Z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...WISE LONG TERM...WISE AVIATION...GAEDE
Hazardous weather outlook, Jun 27, 10:13 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1013 PM CDT THU JUN 27 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290315- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1013 PM CDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A CLUSTER OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST INTO THE OUTLOOK AREA LATE THIS EVENING INTO THE OVERNIGHT HOURS. AREAS ALONG AND WEST OF U.S. 65 ARE MOST LIKELY TO EXPERIENCE THUNDERSTORMS. WIND GUSTS IN EXCESS OF 70 MPH CAN BE EXPECTED WITH THESE STORMS...ALONG WITH A FEW INSTANCES OF HAIL LARGER THAN QUARTERS. THE TORNADO THREAT WITH THESE STORMS IS VERY LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDEX VALUES WILL WARM INTO THE MID TO UPPER 90S ACROSS EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHERN MISSOURI FRIDAY AFTERNOON. THUNDERSTORMS MAY BE POSSIBLE FROM TIME TO TIME SUNDAY INTO NEXT WEEK AS AN UPPER LEVEL LOW IS OVER THE REGION. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE NEXT FEW HOURS ACROSS THE INTERSTATE 49 CORRIDOR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Local storm report, Jun 28, 12:13 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1213 AM CDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM TSTM WND DMG DEVON 37.92N 94.82W
06/27/2013 BOURBON KS LAW ENFORCEMENT
POWER LINES REPORTED DOWN NEAR DEVON.
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:52 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 53 min |
| Jun 28, 12:11 AM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 64 min |
| Jun 28, 12:37 AM CDT | Special Weather Statement | SGF | Camden, Hickory, Miller | 23 min |
| Jun 28, 12:53 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 67 min |
| Jun 28, 12:59 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Jasper, Lawrence, Newton | 61 min |
| Jun 28, 1:20 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 55 min |
| Jun 28, 1:38 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 67 min |
| Jun 28, 1:41 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Webster | 64 min |
| Jun 28, 1:43 AM CDT | Severe Thunderstorm Warning | SGF | Laclede | 62 min |
| Jun 28, 2:06 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas, Wright | 54 min |
| Jun 28, 2:21 AM CDT | Severe Thunderstorm Warning | SGF | Douglas | 54 min |
| Jun 28, 2:33 AM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 57 min |
| Jun 28, 2:53 AM CDT | Severe Thunderstorm Warning | SGF | Shannon | 67 min |
| Jun 28, 3:00 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 45 min |
| Jun 28, 3:06 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.